MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook neff percutaneous access set, bard statlock, 0.035 terumo standard wire guide.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for a lower abdominal abscess drainage procedure.After placement, the operator reported "the final plastic piece is broken or go away." the operator replaced the device with another of the same lot and the same failure occurred.The device was replaced with a new, similar device to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction - d10, h3 - device no longer available for evaluation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.It was reported two ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheters experienced hub separation during an abdominal abscess drainage procedure.Cook became aware of this event on upon being notified by a doctor from (b)(6).Both devices were replaced, and the patient reportedly experienced no additional adverse effects as a result of this incident.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device were conducted during the investigation.The devices for this complaint were not returned.However, complaint devices were returned for the same issue from the same facility (reported under medwatch report #:1820334-2019-03048).The complainant returned one used and nine unopened 7.0fr catheters.In the used catheter, the catheter tubing was separated from the hub and cut into two pieces at approximately 8.5cm from the flare.Neither a tug nor twist test were able to be performed due to the damage.The distance between the hub and the cap were determined to be within specification.Regarding the unopened devices, all devices except #1 and #8 passed the tug and twist test as well as were determined to be within specification.Devices #1 and #8 both passed the tug test, but failed the twist test and the distance between the hub ad cap was determined to be out of specification.Devices #1, #6, and #8 leaked at the distal end of the cap.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The instructions for use (ifu) supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.A review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot and related subassembly lots revealed no related nonconformances.A database search revealed three other complaints from the complaint lot at the time of investigation.These three complaints are related complaints and are from the same user facility as this complaint.One complaint originated from the field and the other two were opened for trending purposes.There is no evidence to suggest all items in the lot or similar devices in house or in the field are nonconforming/defective.A capa was previously opened to address this issue and concluded that the main root cause was manufacturing-related.Though returned devices from this same lot were measured within specification for the distance between the hub and cap, it is still possible that manufacturing deficiency contributed to the device failure.Based on the information provided, returned product from the same lot, and as the reported lot was manufactured prior to corrective action implementation, it was concluded that a manufacturing and quality control deficiency contributed to this incident.Corrective actions including implementation of a gap gauge and retraining were performed.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: b3.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9536117
Report Number1820334-2019-03181
Device Sequence Number11681025
Product Code GBO
UDI-Device Identifier00827002110205
UDI-Public(01)00827002110205(17)220701(10)9849367
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2022
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-HC
Device Lot Number9849367
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer02/25/2020
02/25/2020
03/19/2020
03/25/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date02/25/2020
02/25/2020
03/19/2020
03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1